Thunderstorm Wind, Red Willow
- When
- March 24, 5:59 PM CST
- Where
- Red Willow County, Mc Cook
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.200, -100.620
Upper low pressure area moving north across Colorado generated isolated severe thunderstorms across extreme southwest Nebraska, northwest Kansas and northeast Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Upper low pressure area moving north across Colorado generated isolated severe thunderstorms across extreme southwest Nebraska, northwest Kansas and northeast Colorado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 24, 2:08 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT SAT MAR 24 2007 .DISCUSSION...MAIN FORECAST CONCERNS REVOLVE AROUND...NO PUN INTENDED...THE LOW PRESSURE CENTER CURRENTLY LIFTING TO THE NORTH NORTHEAST UP THROUGH NEW MEXICO AND INTO SOUTHEAST COLORADO. A WEAK SHORT WAVE AHEAD OF THE MAIN UPPER LOW MOVED OUT OF THE REGION EARLIER TODAY...BRINGING SOME BRIEF PARTIAL CLEARING IN THE AREA OF SUBSIDENCE BEHIND IT. EARLY THIS AFTERNOON IT APPEARS THE MAIN UPPER LOW IS A LITTLE AHEAD OF SCHEDULE AND IS SPREADING ADDITIONAL MID AND UPPER LEVEL MOISTURE AHEAD ACROSS THE TRI-STATE REGION WITH THE ASSOCIATED SURFACE WARM FRONT NOW INTO CENTRAL NEBRASKA. THE DRY SLOT ASSOCIATED WITH THIS LOW IS ALSO QUICKLY APPROACHING THE REGION. FELT MORE STRONGLY ABOUT THUNDERSTORM DEVELOPMENT ALONG WITH POTENTIAL OF SOME LARGE HAIL AND STRONG WINDS THIS MORNING THAN I DO NOW. THE END RESULT IS THAT THE SURFACE WARMING TODAY WAS LIMITED DUE TO THE BRIEF PARTIAL CLEARING AND EVENTUAL OVERSPREADING OF MORE CLOUDS...SO THE CONVECTIVE POTENTIAL HAS LIKELY ALSO BEEN LIMITED WITH THE ONLY THUNDERSTORMS CURRENTLY DEVELOPING IN CLOSER PROXIMITY TO THE UPPER LOW CENTER OVER SOUTHEAST COLORADO WHERE THE COOLER TEMPERATURES ALOFT ARE PROVIDING MORE OF A DESTABILIZATION COMPONENT TO THE ATMOSPHERE THAN THE SURFACE HEATING IS. THE WINDOW OF OPPORTUNITY FOR THUNDERSTORM DEVELOPMENT WILL LIKELY ALSO BE LIMITED WITH THE BEST THUNDERSTORM POTENTIAL BETWEEN 21Z AND 03Z. FEEL STORM COVERAGE WILL RAPIDLY DIMINISH AFTER 03Z WITH THE SHOW COMING TO AN END SHORTLY AFTER 06Z. NEAR SURFACE SOUTH TO SOUTHWEST WINDS WILL PERSIST FROM SUNDAY THROUGH THE LATE TUESDAY ACROSS THE REGION WITH SOME SHORT WAVE RIDGING ACROSS THE HIGH PLAINS AHEAD OF THE NEXT SYSTEM EXPECTED TO GRAZE THE REGION AS IT LIFTS OUT OF THE INTERMOUNTAIN WEST...ACROSS THE CENTRAL ROCKIES...AND INTO THE NORTHERN HIGH PLAINS ON WEDNESDAY. HAVE KEPT THE TEMPERATURES WARM THROUGH THE MIDDLE OF THE WEEK AS A RESULT...ALONG WITH DRY CONDITIONS. CONFIDENCE IS NOT HIGH ON POSSIBILITY OF THUNDERSTORMS OR PRECIPITATION WITH THIS NEXT SYSTEM MID WEEK...SO HAVE THEREFORE MADE ONLY MINOR CHANGES TO THE FORECAST FROM MID WEEK THROUGH THE END OF NEXT WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SAT MAR 24 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1100 AM MDT SAT MAR 24 2007 /1200 PM CDT SAT MAR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING LARGE DAMAGING HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES WILL DEVELOP BY MID AFTERNOON ACROSS MUCH OF THE TRI STATE AREA WITH THE GREATEST THREAT GENERALLY NORTH OF INTERSTATE 70. AN INTENSE AND WELL ORGANIZED STORM SYSTEM WILL MOVE INTO THE TRI-STATE AREA FROM THE SOUTHWEST BY EARLY AFTERNOON BRINGING DECREASING CLOUDINESS AND INCREASING INSTABILITY TO THE AREA. BY EARLY AFTERNOON THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG VARIOUS BOUNDARIES INCLUDING A WARM FRONT NORTH OF THE INTERSTATE AND A DRYLINE THAT WILL PUSH EAST OUT OF EASTERN COLORADO. WIND SHEAR IS FAVORABLE FOR ROTATING THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. STORM MOTIONS WILL BE TO THE NORTHEAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON WEDNESDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. LAMMERS
The Goodland radar (KGLD), 131 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20078.